MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP130RH
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: na.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent primary breast reconstruction with artoura breast tissue expander 475cc saline prosthesis experienced left sided procedure delay intraoperatively.The report indicated that the surgeon had to operate and replace an expander.The surgeon attempted to fill the expander and the butterfly when through the buffer zone and not the port and the expander deflated.The surgeon did not save the explanted expander but had to replace it, and this delayed the procedure by 30 minutes.The procedure completed by using a new mentor artoura smooth hp 475cc expander.No signs or patient symptoms reported.
 
Additional Manufacturer Narrative
On march 4, 2021 mentor became aware that unintentionally miss coded the initial report with manufacturer report number:1645337-2021-00370, and error on h6.Manufacturer¿s reference number: (b)(4).6.Medical device problem code: the correct code is material rupture which happened intraoperatively.H6.Type of investigation: device discarded.
 
Additional Manufacturer Narrative
On (b)(6) 2021, a search of the lot number was done and an mre could not be located if additional information becomes available a supplemental will be submitted manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11167392
Report Number1645337-2021-00370
Device Sequence Number3659070
Product Code LCJ
UDI-Device Identifier00081317024316
UDI-Public00081317024316
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMXP130RH
Device Catalogue NumberSMXP130RH
Device Lot Number949474
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/17/2021
03/04/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/18/2021
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR